Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Tuberculosis

Effect on eye due to CNS Tuberculomas

12/08/2010

Question:

My wife is suffering from CNS TUBERCULOMA. ATT treatment is continue from last 4 months. MRI has reported 20x15x21mm size tissue in the left perintal lobe. Repeat MRI after one month has shown considerable reduction in EDEMA and about 10% reduction in tissue/clot. My question are a) Can we consider reduction in size of tissue in brain as positive sign and we can say that treatment/Dignosis is on right path. b)She is feeling flash of light and black bubbles like picture in the left eye twice or thrice in a day.Pl guide whether this eye problem is also related to CNS TUBERCULOMA. Please also guide about treatment of this eye problem.

Answer:

Thank you for visiting NetWellness. On this site, we try to answer general questions about health but cannot diagnose or recommend treatment. You appear to have some very, very specific questions about your wife's condition, which can only be answered properly by a physician who is familiar with her history, physical exam, and test results.

In general, decrease in brain edema and size of a tuberculoma is a good sign.  It is not possible to comment on whether this improvement is due to antituberculosis therapy or to steroids that are often given to patients with brain lesions from tuberculosis.  It is not possible to theorize about the causes of the eye symptoms. 

Our Answer Policy

For more information:

Go to the Tuberculosis health topic, where you can:

Response by:

Catherine A Curley, MD, MS Catherine A Curley, MD, MS
Assistant Professor of Medicine
School of Medicine
Case Western Reserve University